Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 18, 2022, 2:12 AM CDT for 7 counties in Florida; 5 counties in Alabama. It took effect at Oct 18, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2022, 2:12 AM CDT (07:12 UTC)
- In effect from
- Oct 18, 2022, 11:00 AM CDT
- Expired
- Oct 18, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
800 WWUS82 KTAE 180712 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 312 AM EDT Tue Oct 18 2022 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... ALZ065>069-FLZ007>014-108-112-114-190000- /O.UPG.KTAE.FW.A.0001.221018T1600Z-221019T0000Z/ /O.NEW.KTAE.FW.W.0006.221018T1600Z-221019T0000Z/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf- South Walton-Coastal Bay-Coastal Gulf- 312 AM EDT Tue Oct 18 2022 /212 AM CDT Tue Oct 18 2022/ ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT today. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 065, 066, 067, 068, and 069. Fire weather zones 007, 008, 009, 010, 011, 012, 013, 014, 108, 112, and 114. * WIND...Northerly around 15 mph with gusts up to 25 mph. * HUMIDITY...18 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DVD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 18, 1:35 AM CDT, 37 minutes earlier.
Area forecast discussion, Oct 18, 1:35 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
235 AM EDT Tue Oct 18 2022
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 232 AM EDT Tue Oct 18 2022
A much cooler and drier airmass will advect into the region today
behind a cold front. A fairly large temperature gradient is expected
this afternoon with highs ranging from the upper 50s near Georgetown
in Quitman county to the mid 70s near Suwannee in Dixie county.
Northwest winds will be occasionally gusty by mid-morning with gusts
of 20-25 mph possible, particularly across the western half of the
area.
For tonight, winds will diminish but still remain around 5 mph as
the center of the surface high pressure remains west of the area.
Clear skies and a dry airmass will still allow for decent
radiational cooling despite the slightly elevated winds with
overnight lows ranging from the mid 30s to near 40 across the area.
The official forecast used a blend of NBM and CONSMOS for low
temperatures over land. Given that the winds are not expected to go
calm and the airmass remains quite dry tonight, we kept frost out of
the grids for now for tonight, and we'll let the dayshift take
another look at it.
&&
.SHORT AND LONG TERM...
(Wednesday through Tuesday)
Issued at 232 AM EDT Tue Oct 18 2022
A dry stretch of weather is in store through Monday, with the next
chance of showers not until at least Tuesday of next week. Highs
moderate from the 60s on Wednesday to around 70 on Thursday, and
into the upper 70s to lower 80s this weekend, then into the mid-80s
early next week. One more breezy day on Wednesday with Northwest
winds gusting up to 20 mph. Chilly mornings are on tap into the
weekend. In particular, the dry air mass and light winds should
allow low temperatures to dip into the 30s on Thursday and Friday
mornings, with some areas seeing patchy frost. Thursday looks to
be the coldest morning, with the potential for a freeze (temps at
or below 32F) for portions of the tri-state away from the coast.
The greatest confidence in a freeze is roughly northwest of an
Albany-Dothan line.
&&
.AVIATION...
(06Z TAFS)
Issued at 232 AM EDT Tue Oct 18 2022
VFR conditions are expected to prevail through the period with
mostly clear skies. Breezy north-northwest winds are expected to
develop by mid-morning with gusts near 20 knots expected for DHN and
ECP.
&&
.MARINE...
Issued at 232 AM EDT Tue Oct 18 2022
A strong cold frontal passage this morning will lead to widespread
Small Craft Advisory conditions through Wednesday morning, with
seas building to around 6 feet offshore. A return to more tranquil
boating conditions is expected on Thursday and Friday, as high
pressure builds over the waters.
&&
.FIRE WEATHER...
Issued at 232 AM EDT Tue Oct 18 2022
The main concern remains elevated fire danger this afternoon due to
a very dry airmass moving into the area coupled with dry fuels in
some areas and the potential for gusty winds. Currently, the
greatest fire weather risk appears to be across portions of the
Florida panhandle and southeast Alabama where red flag conditions
are expected. On Wednesday and Thursday, the very dry airmass will
continue across the area, but winds are forecast to be lighter.
&&
.HYDROLOGY...
Issued at 232 AM EDT Tue Oct 18 2022
A dry stretch of weather is in store over the next week. Portions
of the Tri-State region remain in moderate to severe drought, with
no relief in sight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 40 66 39 / 0 0 0 0
Panama City 66 42 66 42 / 0 0 0 0
Dothan 61 36 64 33 / 0 0 0 0
Albany 62 37 64 34 / 0 0 0 0
Valdosta 65 39 65 36 / 0 0 0 0
Cross City 74 40 68 37 / 0 0 0 0
Apalachicola 68 44 66 45 / 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from noon today to 8 PM EDT this evening for
FLZ007>014-108-112-114.
High Rip Current Risk through Wednesday evening for FLZ114.
GA...None.
AL...Red Flag Warning from noon today to 8 PM EDT this evening for
ALZ065>069.
GM...Small Craft Advisory until 11 AM EDT Wednesday for GMZ730-750-
752-755-765-770-772-775.
&&
NEAR TERM...DVD
SHORT TERM...LF
LONG TERM....LF
AVIATION...DVD
MARINE...LF
FIRE WEATHER...DVD
HYDROLOGY...LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:59 AM CDT | Rip Current Statement | TAE | Gulf | 25 hr |
| Oct 18, 2:19 PM CDT | Frost Advisory | TAE | Holmes, Walton | 18 hr |
| Oct 18, 2:19 PM CDT | Freeze Watch | TAE | Holmes, Jackson, Walton, Washington | 12 hr |
Nearby
Red Flag Warnings in Florida, 2022Red Flag Warnings in Alabama, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.